Tinnitus Worsening from Olanzapine (Zyprexa) — Can Drug-Induced Spike Get Better?

Discussion in 'Support' started by Lurius, Jul 23, 2021.

    1. Lurius
      Wishful

      Lurius Member Podcast Patron Benefactor

      Location:
      Oslo, Norway
      Tinnitus Since:
      September 2018
      Cause of Tinnitus:
      Valsalva maneuver
      I hope I'm not cluttering up the forum with this but I feel like I have to ask this question now, which is incredibly tough for me because I'm worried what you may respond.

      Has anyone, or does anyone know someone, who has had moderate tinnitus and then after taking drugs for some time and then quitting them, had their tinnitus worsen from that AND THEN gotten better again?

      The reason I'm asking is because I tapered Olanzapine over 12 weeks after having been on them for 2 years. I mostly took the lowest dose, 2.5 mg. Sometimes I took 5 mg. In the beginning I took 10 mg but that was for a very short time. 90% of the time I took 2.5 mg.

      Dirk De Ridder says that withdrawal from Olanzapine can have caused my worsening. My problem is that I've never heard of anyone, not a single case, who have gotten better from drug-induced worsening. Please understand that I'm really scared of someone replying to this with "Yep, sorry, you're fucked. Have fun".

      Before my tinnitus was mild to moderate.
      Now it is mostly moderate to EXTREMELY BANANAS LOUD. This has begun to seriously screw with my sleep, which in turn makes the tinnitus worse. After not sleeping at all for 48 hours, I took a pill of 7.5 mg Zopiclone on Wednesday in an act of total desperation. I slept well that night, but its now 5 AM in the morning the next night because around 2 AM, my tinnitus went from moderate to crazy. This is a new aspect that has been going on for the last 6-7 weeks - that it spikes just from being in silence. That's completely new, it didn't happen before. Before I could just lie still and know for a fact that I would get through the night without much problem, maybe even sleep for 3-4 hours. Now the tinnitus has become vengeful and reactive. It doesn't react to most noises, except my fridge and silence (or rather, me focusing on it). Because of this I have a fan running 24/7, in order to have something there, not just silence. But still it spikes like crazy.

      It is entirely possible this is Lenire, I just started it again but now I'm only doing 15 minutes a day on recommendation from Neuromod. I'll monitor this very closely. But yeah...

      Can I recover from this? I miss my "old tinnitus" so freaking much, if this gets even worse I'm going to start losing my anchor with reality, my will to live. I have a genuinely positive attitude about everything as I fundamentally believe I will have silence again someday. But this is starting to really rock the boat. Quality of life for me is really tied to sleep and I haven't slept much at all in the last 2 months.
       
    2. mohn

      mohn Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Unknown
      Most spikes are temporary.

      Get vitamin levels checked.

      Visit ENT.
       
    3. Wrfortiscue
      Provocative

      Wrfortiscue Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      Yeah I’m willing to bet this is temporary.
       
    4. Óscar PP

      Óscar PP Member

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Coronavirus
      ENTs are useless, but you may already know that.

      The truth is nobody can assure you anything about your tinnitus. It's such an erratic condition that most times it's just unpredictable.

      Normally benzo withdrawal induced tinnitus resolves after some time, so it could be the case that Olanzapine withdrawal induced tinnitus behaves the same way.
       
      • Agree Agree x 1
Loading...

Share This Page